MAUDE Adverse Event Report: ALLERGAN (COSTA RICA) STYLE 133FV TISSUE EXPANDER WITH SUTURE TAB; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

ALLERGAN (COSTA RICA) STYLE 133FV TISSUE EXPANDER WITH SUTURE TAB; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Model Number 133FV-12-T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Seroma (2069)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Allergan did not submit this mdr within 30 days of becoming aware.Recent stimulated reporting related to 2011068-7/2/19-001-r has increased complaint and mdr volume.Allergan is implementing a plan to address the increased volumes.A review of the device history record has been completed.No deviations or non-conformances noted.The events of seroma and infection (unknown onset) are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.Reason for reoperation: seroma and infection (unknown onset).
 
Event or Problem Description
Patient reported "i had two replacement implants (tissue expanders) and one had failed.The patient was concerned with getting lumpy sore spot.The right breast implant is the only one i had for one year and it developed an enormous seroma (80 mls of fluid was drained).It was like a severe infection and the cultures were negative.The infection got so bad and the drainage was horrible stuff that had to removed." this record is for the right side.
 
Event or Problem Description
Device has been explanted.
 
Additional Manufacturer Narrative
Further investigation results: with the information collected during the investigation, there is enough evidence to support that device serial number (b)(6) was manufactured under controlled conditions in accordance with allergan procedures.Seal strength results were acceptable.Environmental monitoring results were found to be acceptable and they confirmed that there was not an adverse impact on environmental conditions, device quality or performance.The sterilization run (b)(4) is not related to any additional complaint infection record reported as of today.During the trend review of all infection complaints for tissue expander for the period of april 2018 through march 2020, were noted two outliers, october 2018 and august 2019.An additional analysis was performed to determine any pattern or any similarities relation between pr¿s involved.It was found that one sealer was involved in more than one occasion, however, calibrations, maintenance and validations of the equipment involved were reviewed and it was determined that they were performed on time and met specifications.In addition, all the records involved in this month were reviewed and no issues were found associated to either event.Given the fact that the cause of the infection cannot be specifically associated to manufacturing process, and there is not an adverse trend for this type of event no corrective action is deemed necessary at this time.
 
Additional Manufacturer Narrative
Additional, changed, and/or corrected data: b.5., h.6.
 
Event or Problem Description
Device has been explanted and discarded after surgery.

Brand Name
STYLE 133FV TISSUE EXPANDER WITH SUTURE TAB
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
ALLERGAN (COSTA RICA)
900 parkway global park
zona franca
CS 
MDR Report Key10704788
Report Number9617229-2020-07261
Device Sequence Number17093801
Product Code LCJ
UDI-Device Identifier10888628004238
UDI-Public10888628004238
Combination Product (Y/N)N
PMA/510(K) Number
K102806
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2020
Device Model Number133FV-12-T
Device Catalogue Number133FV-12-T
Device Lot Number2865127
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer11/05/2020
12/11/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date12/01/2020
01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;